Plaquenil and pain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sylviarose54
Regular Member


Date Joined Apr 2010
Total Posts : 21
   Posted Today 2:38 PM (GMT -6)   
I want to see if anyone has ever felt like me while taking plaquenil. I started taking 200 mg once a day in October of 2011 in addition to taking 4 methotrexate once a week and 7.5 mg of prednisone once a day. Also have to take folic acid 1 mg once a day. I was doing ok until I saw my doctor again in March of 2012 and he put me on 400 mg 2 x's a day and lowered my dose of methotrexate to 3 once a week because liver enzymes were up a little elevated. After about 1 month of being on plaquenil 2 x's a day I started to notice that I was having a lot of aches and pains during the night. mostly in my arms, elbows and ankles. Then I also started to notice that I was having a lot of lower back pain and left hip pain towards the evening. I want to know if anyone else has had these problems while taking plaquenil. I don't remember this happening on any other meds I've been on. Any help anyone can give me would be appreciated

Thank you Sylviarose

Rheumatoid Arthritis and Lupus.

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7720
   Posted Today 5:59 PM (GMT -6)   
Sometimes it's just new disease activity, not a medication.

I've been taking plaquenil for several years, and have more joint/muscle pain if I stop taking it.

We all are different!
Lynnwood, Lupus & Sjogren's Moderator
DIAGNOSING-LUPUS & LUPUS-RESOURCES
"Life is far too important to be taken seriously" - Oscar Wilde

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted Today 6:28 PM (GMT -6)   
It could be the lower MTX dose.
Joy

pbjsammich
Regular Member


Date Joined Jun 2012
Total Posts : 66
   Posted Today 9:21 PM (GMT -6)   
Hello, it may be the RA side of things, and the fact your MTX was lowered. Or the Prednisone, some of the symptoms you described are signs of a reaction??(I read the little insert once) My doc took me off of prednisone due to the weird aches, he told me taken over a length of time it does weaken mucsle/tendon attachment sites.  Of course, don't take my word on it, you may want to ask your doc about it.
 And yes, we all react to meds differently as well have the same symptoms but different.
Have you changed anything in your routine-more activity or less?
hope the new adjustment works out :-)

truekiss
New Member


Date Joined Jun 2012
Total Posts : 1
   Posted Today 9:30 PM (GMT -6)   
currently I'm on plaquenil 400mg, prenisone 15mg, prograf 1.5mg, cellcept 1000mg. I'm doing very well.

first diagnose in 1998, on 200mg plaquenil, after 4-5 years doctor stopped my plaquenil. Started beginning of this year, doctor put me back on plaquenil 400mg everything seems much better with current dosages.

I'm doing a lot of hot yoga, it helps for my morning stiffness and less pain in joints.

sylviarose54
Regular Member


Date Joined Apr 2010
Total Posts : 21
   Posted 6/17/2012 1:40 PM (GMT -6)   
Thanks to all responses. I'm not sure what it could be, but I will consider everyone's advice. I never thought about the prednisone maybe making my aches and pains worse. I have been on it for a long time and the doctor would like me to try and wean down some. I want to, but I want to make sure the plaquenil is working well enough. I did think about the fact that I am on a lower dose of methotrexate. I'm sure that could be some of the problem.

Thanks again

Sylviarose

Lymer
Veteran Member


Date Joined Sep 2012
Total Posts : 511
   Posted 9/30/2012 1:56 AM (GMT -6)   
Hi everyone, I'm new here. pbjsammich (love the name btw :)), do you mind if I ask what they put you on instead of Prednisone? I seem to be having a similar "reaction". Waiting patiently until Monday when I can call my rhuemy (it feels good to say that, had my first appt last week after waiting 11 months to see him). Anyway, I already struggle with the pain (lots of med sensitivities, especially NSAIDs). The side effects of prednisone for me are similar to NSAID side effects- diarrhea, stomach pain, burning in stomach, etc. I love that the prednisone originally gave me some energy-I hadn't had that kind of energy in a couple years! Any advice would be appreciated. Thank you!

Lynnwood
Forum Moderator


Date Joined May 2005
Total Posts : 7720
   Posted 10/2/2012 7:41 AM (GMT -6)   
Rori -

Sorry your post was lost at the end of an old thread. If you start a new thread introducing yourself hopefully some members will respond to you. Unfortunately I was in an auto accident and have double vision so not reading / writing on computer right now. More later,
Lynnwood, Lupus & Sjogren's Moderator
DIAGNOSING-LUPUS & LUPUS-RESOURCES
"Life is far too important to be taken seriously" - Oscar Wilde
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, June 17, 2018 8:24 PM (GMT -6)
There are a total of 2,972,659 posts in 326,004 threads.
View Active Threads


Who's Online
This forum has 160832 registered members. Please welcome our newest member, Barbara D.
418 Guest(s), 6 Registered Member(s) are currently online.  Details
Canada Mark, trekkar, pasayten, Mercy&Grace, WalkingbyFaith, elvin